MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABIL® SHORT WIRE BILIARY ENDOPROSTHESIS; CATHETER, BILIARY, DIAGNOSTIC

W. L. GORE & ASSOCIATES, INC. GORE® VIABIL® SHORT WIRE BILIARY ENDOPROSTHESIS; CATHETER, BILIARY, DIAGNOSTIC
Model Number VSWVH1010
Medical Device Problem Codes Fracture (1260); Off-Label Use (1494)
Health Effect - Clinical Code Unspecified Hepatic or Biliary Problem (4493)
Date of Event 06/23/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No patient specific details have been provided.Therefore, the patient initials reflect the w.L.Gore internal case number.Age, gender, and weight were requested, but not provided.A review of the manufacturing records for the device verified that the lot met all pre-release specifications.Part of the device remains in the patient and the other part was not returned to gore.An engineering evaluation was performed and revealed: the device was not returned and unable to be investigated further, however in the united states, gore® viabil® biliary endoprosthesis does not have a ¿removable¿ indication.In some regions, some gore® viabil® biliary endoprostheses have a ¿removable¿ indication; however, the endoprostheses with transmural drainage holes never have a ¿removable¿ indication.In some regions, only devices without transmural drainage holes may have a ¿removable¿ indication.The root cause for why gore® viabil® biliary endoprosthesis with holes fell apart and only half of it came out when being removed was unable to be determined.(b)(4).The gore® viabil® biliary endoprosthesis instructions for use (ifu) states: "this product is not intended for removability, and is considered a permanent implant.Specifically, removal of the stent may be impeded by tissue/tumor ingrowth if the stent has transmural drainage holes.In addition, if the stent were placed through a previously placed open cell bare metal stent, removal may be impeded by the structure of the open cell bare metal stent." w.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
It was reported to gore by (b)(6) that during an endoscopic retrograde cholangiopancreatography (ercp) procedure using the gore® viabil® biliary endoprosthesis, the surgeon was attempting to remove a viabil stent that was placed on (b)(6) 2022.Reportedly, the stent fell apart and only half of it came out when being removed.It was reported the surgeon decided to keep half the stent (distal end) within common bile duct due to the bile still being able to flow freely.Reportedly, this stent included the cystic duct drainage holes which was likely the cause of excess tissue ingrowth which resulted in the stent breaking apart during removal.It was reported the patient was not harmed and no surgical intervention was needed.Reportedly, there are no images available and the anatomical location of the device was the common bile duct.It was reported a standard conmed fx wire.035 guidewire and duodenoscope was used.Reportedly, this stent was already in the patient to treat a stricture and was being removed.It was reported the physician did not recall any out the ordinary manipulation of the endoscope or catheter during the case.Reportedly, the physician waited a few minutes after attempting to remove the delivery system and then attempted again.It was reported the stent was originally being removed to get access to the common bile duct.Reportedly, the whole stent never came out and a snare was used to remove part of the device.

Brand Name
GORE® VIABIL® SHORT WIRE BILIARY ENDOPROSTHESIS
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MPD APC B/P
p.o. box 1408
elkton MD 21922 1408
Manufacturer Contact
angela brown
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key15094555
Report Number3003910212-2022-01387
Device Sequence Number20164252
Product Code FGE
UDI-Device Identifier00733132638819
UDI-Public00733132638819
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K170740
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/16/2024
Device Model NumberVSWVH1010
Device Catalogue NumberVSWVH1010
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2022
Initial Report FDA Received Date07/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown